Texas, 2004

Damaging Winds in Texas, April 25, 2004

April 25, 2004 · NWS OUN · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 25, 1:20 PM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Apr 25, 1:20 PM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CDT SUN APR 25 2004

.DISCUSSION...
THE UPPER SYSTEM MOVING SOUTHEAST FROM NORTHERN NM WILL BRING
SHOWERS AND STORMS TO SOUTHWEST OK AND ADJACENT PARTS OF TX THIS
EVENING. UPSLOPE FLOW AND A BROAD AREA OF CONFLUENT SURFACE FLOW
THROUGH THIS AREA SHOULD KEEP STORMS GOING THROUGH THE EVENING. SEE
THE HAZARDOUS WEATHER OUTLOOK FOR MORE DETAILS.

ONCE THIS SYSTEM EXITS SOUTHWEST OK LATER TONIGHT...THINGS SHOULD BE
FAIRLY QUIET UNTIL THURSDAY. SOME CIRRUS IS EXPECTED TO SWEEP
CENTRAL AND EASTERN SECTIONS MONDAY...OTHERWISE NORTH WINDS WILL
GIVE WAY TO THE EFFECTS OF A WEAK LEE TROUGH TUESDAY. GUSTY SOUTH
WINDS ARE EXPECTED WEDNESDAY AHEAD OF THE FORECAST LOW MOVING
SOUTHEAST FROM THE GREAT BASIN. THE END OF THE WEEK IS SHAPING UP TO
BE A CLOUDY AND STORMY ONE. IF THE SOUTHWEST SYSTEM TAKES A WHILE TO
MOVE THROUGH...LIKE CURRENT FORECAST...THE DRYLINE AND STATIONARY
FRONT ACROSS OK WILL BRING ACTIVE WEATHER THURSDAY EVENING INTO
SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  50  73  46  76 /  30  10   0   0
HOBART OK         49  75  47  78 /  70  10   0   0
WICHITA FALLS TX  52  76  50  78 /  60  10   0   0
GAGE OK           45  74  45  80 /  40  10   0   0
PONCA CITY OK     47  72  44  76 /   0  10   0   0
DURANT OK         55  75  49  75 /  20  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

9
Hazardous weather outlook, Apr 25, 11:03 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1203 PM CDT SUN APR 25 2004

OKZ004>048-050>052-TXZ083>090-261200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MIDNIGHT
ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
MAINLY ALONG AND WEST OF A LINE FROM ARNETT...TO LAWTON...WICHITA
FALLS...AND SEYMOUR TEXAS.

TIMING...
MAINLY FROM 4 PM THROUGH MIDNIGHT.

IMPACTS...
QUARTER SIZE HAIL AND WINDS TO 70 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS.

DISCUSSION...
LOWER LEVEL MOISTURE ADVECTION...AND COOLING ALOFT FROM AN
APPROACHING UPPER LEVEL DISTURBANCE...WILL ASSIST THE ATMOSPHERE IN
BECOME MODERATELY UNSTABLE ACROSS THE RISK AREA BY MID AFTERNOON.
CONVERGENCE ALONG A STRENGTHENING FRONTAL BOUNDARY ACROSS THE
CENTRAL TEXAS PANHANDLE...AND SOUTHWEST OKLAHOMA...ALONG WITH A
DEVELOPING COLD FRONT OVER SOUTHWEST KANSAS...WILL BE SUFFICIENT FOR
SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE RISK AREA BY LATE
AFTERNOON. ONCE STORMS DEVELOP...MOVEMENT IS EXPECTED TO BE TOWARD
THE SOUTHEAST AT 20 TO 25 MPH. MODERATE INSTABILITY AND VERTICAL
WIND SHEAR...WILL BE SUFFICIENT FOR A FEW OF THESE STORMS TO BECOME
SEVERE...WITH LARGE HAIL THE PRIMARY CONCERN. HOWEVER...HIGH CLOUD
BASES WILL ALSO SUPPORT THE POSSIBILITY OF DAMAGING DOWNBURST WINDS.
THROUGH THE EVENING...THESE STORMS ARE EXPECTED TO EVOLVE INTO ONE
OR MORE CLUSTERS OF STORMS...THAT COULD INFLUENCE SOUTHWEST OKLAHOMA
AND WESTERN NORTH TEXAS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS CHANCES RETURN TO THE AREA NEXT THURSDAY... FRIDAY AND
SATURDAY AS A UPPER LEVEL STORM SYSTEM APPROACHES AND A SURFACE COLD
FRONT MOVES INTO THE AREA.

OTHER HAZARDOUS WEATHER...
NONE.

JAMES

In the hours before

Local storm report, Apr 25, 4:29 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
529 PM CDT SUN APR 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             5 W ELDORADO            34.47N 99.74W
04/25/2004  0.75 INCH        JACKSON            OK   PUBLIC

&&

KT
Local storm report, Apr 25, 4:30 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT SUN APR 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             ELDORADO                34.47N 99.65W
04/25/2004  0.75 INCH        JACKSON            OK   AMATEUR RADIO

&&

KT
Local storm report, Apr 25, 4:32 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT SUN APR 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             ELDORADO                34.47N 99.65W
04/25/2004  1.00 INCH        JACKSON            OK   AMATEUR RADIO

&&

KT
Special weather statement, Apr 25, 4:40 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
540 PM CDT SUN APR 25 2004

TXZ083-252300-
HARDEMAN TX-
540 PM CDT SUN APR 25 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF NORTH GROESBECK AT
540 PM CDT...MOVING SOUTHEAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN NORTHERN HARDEMAN COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

...SPEG.
Special weather statement, Apr 25, 5:11 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
611 PM CDT SUN APR 25 2004

OKZ009-252330-
ELLIS OK-
611 PM CDT SUN APR 25 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF ARNETT AT 611
PM CDT...MOVING NORTHEAST AT 35 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

...SPEG.
Special weather statement, Apr 25, 5:23 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT SUN APR 25 2004

OKZ035-037-252340-
KIOWA OK-TILLMAN OK-
623 PM CDT SUN APR 25 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA AND TILLMAN COUNTIES.

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS WAS
LOCATED FROM MOUNTAIN PARK TO 3 MILES SOUTHWEST OF TIPTON AT 623 PM
CDT...MOVING EAST-SOUTHEAST AT 30 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN KIOWA AND TILLMAN COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

...SPEG.

The radar

The Altus AFB radar (KFDR), 39 km away, was scanning. The volume nearest the first event began at 23:36 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wilbarger

When
April 25, 5:38 PM CST
Where
Wilbarger County, 1 mi NE of Tolbert
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
34.233, -99.367

Thunderstorm Wind, Wilbarger

When
April 25, 5:49 PM CST
Where
Wilbarger County, 2 mi NW of Vernon
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
34.167, -99.300

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390707, 5390708.